Acute Dystonia after a Single Dose of Intravenous Metoclopramide during Elective Cesarean Section: A Case Report.

  • Danielle Levin
Keywords: acute dystonia, intravenous metoclopramide, parturient, cesarean section, combined spinal-epidural anesthesia

Abstract

We would like to present the first report of severe acute dystonic reaction after a single administration of metoclopramide during cesarean section under combined spinal-epidural anesthesia.  During elective cesarean section, a 30-year-old female vomited four times and was treated with 10mg intravenous metoclopramide and 8mg intravenous ondansetron.  Nausea subsided with the antiemetic treatment, but two minutes later, patient had rapid eye blinking, uncontrollable head movement, and became unresponsive.  Bolus of 50mg intravenous diphenhydramine resolved the acute dystonic symptoms within seconds.  Patient was again oriented times three, with no recollection of symptoms, and remained symptom free for the rest of admission. 

Published
2019-03-22
How to Cite
Levin, D. (2019). Acute Dystonia after a Single Dose of Intravenous Metoclopramide during Elective Cesarean Section: A Case Report. Journal of Case Reports in Medicine, 8(2). https://doi.org/10.25149/jcrm.v8i2.173
Section
Articles